Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 9, NWS Green Bay, WI

May 9, 2005Outagamie County, Waupaca County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at May 9, 2005, 2:16 PM CDT for Outagamie County, Waupaca County, Wisconsin. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2005, 2:16 PM CDT (19:16 UTC)
Expired
May 9, 2005, 3:00 PM CDT
In force
44 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

Counties Outagamie County, WI, Waupaca County, WI

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 12:45 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 091916
SVRGRB
WIC087-135-092000-
/O.NEW.KGRB.SV.W.0009.050509T1916Z-050509T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
216 PM CDT MON MAY 9 2005

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OUTAGAMIE COUNTY IN NORTHEAST WISCONSIN
  EASTERN WAUPACA COUNTY IN NORTHEAST WISCONSIN

* UNTIL 300 PM CDT

* AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING  HAIL...AND DAMAGING
  WINDS.  THIS STORM WAS LOCATED 6 MILES SOUTH OF NEW LONDON...OR
  ABOUT 16 MILES EAST OF WAUPACA...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEW LONDON BY 225 PM CDT

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

LAT...LON 4425 8892 4425 8862 4455 8848 4465 8882

$$

KURIMSKI
4 follow-up statements
000 
WWUS53 KGRB 091926
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
226 PM CDT MON MAY 9 2005

WIC087-135-092000-
/O.CON.KGRB.SV.W.0009.000000T0000Z-050509T2000Z/
WAUPACA WI-OUTAGAMIE WI-
226 PM CDT MON MAY 9 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM CDT FOR 
OUTAGAMIE AND EASTERN WAUPACA COUNTIES...

AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL...AND
DAMAGING WINDS.  THIS STORM WAS LOCATED NEAR NEW LONDON...OR ABOUT 17
MILES NORTHWEST OF APPLETON...MOVING NORTH AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SUGAR BUSH AND SHIOCTON BY 235 PM CDT
  BEAR CREEK BY 245 PM CDT
  LEEMAN BY 255 PM CDT

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

LAT...LON 4425 8892 4425 8862 4455 8848 4465 8882

$$

KURIMSKI
000 
WWUS53 KGRB 091938
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
238 PM CDT MON MAY 9 2005

WIC135-091948-
/O.CAN.KGRB.SV.W.0009.000000T0000Z-050509T2000Z/
WAUPACA WI-
238 PM CDT MON MAY 9 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAUPACA COUNTY IS 
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR NORTHEASTERN WISCONSIN.

LAT...LON 4425 8874 4425 8854 4458 8845 4460 8873

$$

WIC087-092000-
/O.CON.KGRB.SV.W.0009.000000T0000Z-050509T2000Z/
OUTAGAMIE WI-
238 PM CDT MON MAY 9 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM CDT FOR
OUTAGAMIE COUNTY...

AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL...AND
DAMAGING WINDS.  THIS STORM WAS LOCATED NEAR SHIOCTON...OR ABOUT 18
MILES NORTHWEST OF APPLETON...MOVING NORTH AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BEAR CREEK BY 245 PM CDT
  LEEMAN BY 255 PM CDT

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

LAT...LON 4425 8874 4425 8854 4458 8845 4460 8873

$$

KURIMSKI
000 
WWUS53 KGRB 091950
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
251 PM CDT MON MAY 9 2005

WIC087-092000-
/O.CON.KGRB.SV.W.0009.000000T0000Z-050509T2000Z/
OUTAGAMIE WI-
251 PM CDT MON MAY 9 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM CDT FOR
OUTAGAMIE COUNTY...

AT 249 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING HAIL...AND DAMAGING WINDS.  THIS STORM WAS LOCATED NEAR
SHIOCTON...OR ABOUT 18 MILES NORTHWEST OF APPLETON...MOVING NORTHEAST
AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NICHOLS BY 300 PM CDT

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4425 8874 4425 8854 4458 8845 4460 8873

$$

KURIMSKI
000 
WWUS53 KGRB 091958
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
258 PM CDT MON MAY 9 2005

WIC087-092008-
/O.EXP.KGRB.SV.W.0009.000000T0000Z-050509T2000Z/
OUTAGAMIE WI-
258 PM CDT MON MAY 9 2005

...THE SEVERE THUNDERSTORM WARNING FOR OUTAGAMIE COUNTY EXPIRES AT
300 PM CDT...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR NORTHEASTERN WISCONSIN.

LAT...LON 4425 8874 4425 8854 4458 8845 4460 8873

$$

KURIMSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 10:45 AM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, May 9, 10:45 AM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1045 AM CDT MON MAY 9 2005

.SHORT TERM...TODAY THROUGH TUESDAY...
TOOK OUT MENTION OF PRECIPITATION UNTIL LATE IN THE DAY. CLOUDS SHOULD
GRADUALLY DIMINISH THIS AFTERNOON. AS THEY DO THE ATMOSPHERE SHOULD
QUICKLY DESTABILIZE. DEWPOINTS ARE 5 TO 10 DEGREES HIGHER THAN YESTERDAY
SO WE SHOULD GET CONVECTION GOING WITH RELATIVE EASE DURING THE LATE
AFTERNOON OR EARLY EVENING. DEWPINTS ARE DRIER NEAR THE LAKE...BUT A
LAKE BREEZE IS A GOOD BET WHICK MAY HELP TO FOCUS CONVECTION LATER
TODAY.

PREVIOUS DISCUSSION ISSUED AT 400 AM
LATEST RADAR IMAGES SHOWING SHOWERS AND ISOLATED THUNDERSTORMS ACROSS
SOUTHWEST WISCONSIN...NORTHWEST ILLINOIS...AND NORTHEAST IOWA THAT WAS
SPREADING NORTHEAST. THIS AREA IS IN RESPONSE TO UPPER LEVEL DISTURBANCE
 MOVING NORTHEAST INTO WISCONSIN THIS MORNING. THIS PRECIPITATION SHOULD
MOVE ACROSS THE AREA THIS MORNING INTO THE EARLY AFTERNOON HOURS...THEN
EXPECT STORMS TO FORM WEST OF WISCONSIN ALONG BOUNDARY (USHERING IN
COOLER AND DRIER AIR) THAT IS FORECAST TO MOVE TOWARDS THE STATE LATER
THIS AFTERNOON. THINK THERE WILL BE A BREAK IN THE ACTIVITY SOMETIME
THIS AFTERNOON AND THIS WILL ALLOW FOR TEMPERATURES TO WARM CLOSER TO
THE MET GUIDANCE...BUT NOT AS WARM AS THE FWC GUIDANCE.

SHOWERS AND THUNDERSTORMS SHOULD TAPER OFF TONIGHT AS COLD FRONT PUSHES
THROUGH THE AREA. CONTINUED CHANCES FOR SHOWERS AS ETA MODEL SHOWING
BOUNDARY MOVING THROUGH THE REGION DURING THE DAYTIME HOURS. THINK A FEW
SHOWERS WILL DEVELOP ALONG THIS BOUNDARY.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. PCPN AND TEMPERATURES ARE THE
MAIN CONCERNS DURING THIS PART OF THE FORECAST. HAVE USED THE 00Z NAM
FOR THIS FCST SINCE IT HAS THE SFC BOUNDARY MOVING FARTHER SOUTH THAN
THE 00Z GFS...AND IS CLOSER TO THE ECMWF AND UKMET SOLUTIONS. SFC
BOUNDARY IS FCST TO PASS THROUGH THE SOUTHEAST PART OF THE FA TUE
EVENING...REACHING NORTHERN IL BY 12Z WED. A SHORT WAVE THAT IS FCST TO
MOVE THROUGH THE STATE DURING THE DAY ON WED...BRINGING CHC OF TSTMS TO
THE AREA. PCPN CHCS REMAIN THROUGH SAT AS A SFC LOW OVER THE PLAINS
LIFTS NORTH...LIFTING THE FRONTAL BOUNDARY BACK TO THE NORTH...WHILE
SHORT WAVE ENERGY ROTATES AROUND A H5 LOW. BY SAT NT HIGH PRESSURE
BUILDS INTO WI BEHIND THE DEPARTING LOW...BRINGING DRIER WX. WINDS WILL
HAVE AN EASTERLY COMPONENT DURING THIS PART OF THE FORECAST...SO FLOW
OFF LM WILL KEEP TEMPS DOWN.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RDM
WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 9, 12:00 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT MON MAY 9 2005

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1200 PM CDT MON MAY 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND
THIS EVENING. SOME OF THE STRONGER STORMS MAY PRODUCE DAMAGING
WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY FROM WEDNESDAY THROUGH
FRIDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED DURING THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING.

RDM
WEATHER.GOV/GREENBAY

In the hours before

Special weather statement, May 9, 12:50 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1250 PM CDT MON MAY 9 2005

WIZ018>021-030-031-035>039-045-048>050-074-092000-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-MARATHON-
SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-
INCLUDING TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS
POINT...APPLETON...GREEN BAY...WAUTOMA...OSHKOSH...CHILTON AND TWO
RIVERS
1250 PM CDT MON MAY 9 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
UNTIL 8 PM FOR THE FOLLOWING COUNTIES...

LINCOLN...
LANGLADE...
OCONTO...
MARATHON...
SHAWANO...
MENOMINEE...
WOOD...
PORTAGE...
WAUSHARA...
WAUPACA...
OUTAGAMIE...
WINNEBAGO...
BROWN...
CALUMET...
MANITOWOC...

THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON ACROSS CENTRAL AND
EAST-CENTRAL WISCONSIN.  SOME STORMS MAY CONTAIN WIND GUSTS OVER 50 MPH
AND HAIL THREE-QUARTER INCH IN DIAMETER OR LARGER.

JKL
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 3:31 PM CDTSevere Thunderstorm WarningGRBOutagamie, Winnebago35 min
May 9, 3:31 PM CDTSevere Thunderstorm WarningGRBShawano29 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.